U.S. doctors online nowAsk doctors free
OH
A 24-year-old female asked:

I am switching from prozac (was on 80mg for 4 weeks, didn't work lowered back to 40mg for 1 week then will start zoloft (sertraline) 100mg instead) what to expect?

1 doctor answer1 doctor weighed in
Dr. Paul Pyles
Addiction Medicine 34 years experience
Hope for Success: I don't think you will experience any withdrawal symptoms. Prozac has a long half-life and takes a couple weeks to clear from the body. It is common to switch from one SSRI to another. I hope the change works for you. The medication Zoloft (sertraline) is usually well-tolerated with very few side effects. Sometimes it takes up to 8 weeks for med to work. Give it some time. Best wishes!
Last updated Jul 14, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.